Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 343, NWS Austin/San Antonio, TX

July 15, 2007Lavaca County, Texas

NWS Austin/San Antonio, TX issued this flash flood warning at Jul 15, 2007, 3:21 AM CDT for Lavaca County, Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 15, 2007, 3:21 AM CDT (08:21 UTC)
Expired
Jul 15, 2007, 6:15 AM CDT
In force
3 hr
Issued by
NWS Austin/San Antonio, TX
Area
Whole counties

County Lavaca County, TX

The radar

The Austin/San Antonio radar (KEWX), 112 km from the middle of the area, began a volume at 08:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 15, 5:18 AM CDTHEAVY RAIN 4.7Moulton, TXHEAVY RAINFALL IN 2 HRS. A FEW ROADS CLOSED FOR HIGH WATER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 8.4 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2007-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2097 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2007-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2097 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
1072 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KEWX 150821
FFWEWX
TXC285-151115-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
321 AM CDT SUN JUL 15 2007

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  LAVACA COUNTY IN SOUTH CENTRAL TEXAS...
  THIS INCLUDES THE CITIES OF...SHINER...MOULTON...HALLETTSVILLE...

* UNTIL 615 AM CDT

* AT 313 AM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT
  RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE FLASH FLOODING FROM
  A THUNDERSTORM NEAR MOULTON...MOVING SOUTHEAST AT 10 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  SUBLIME...EZZELL AND SPEAKS

WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.

IT IS HARD TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. IF FLOOD
WATERS RISE ACT QUICKLY. DO NOT STAY IN FLOOD PRONE AREAS.

REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.

LAT...LON 2966 9715 2950 9724 2890 9673 2927 9596

$$
2 follow-up statements
000 
WGUS74 KEWX 151013
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
512 AM CDT SUN JUL 15 2007

TXC285-151115-
LAVACA TX-
512 AM CDT SUN JUL 15 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 AM CDT FOR
LAVACA COUNTY...

AT 506 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A THUNDERSTORM PRODUCING FLASH FLOODING.  THIS STORM WAS
LOCATED 8 MILES SOUTH OF SUBLIME...OR ABOUT 11 MILES SOUTHEAST OF
HALLETTSVILLE...MOVING SOUTHEAST AT 20 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SPEAKS

WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.

IT IS HARD TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. IF FLOOD
WATERS RISE ACT QUICKLY. DO NOT STAY IN FLOOD PRONE AREAS.

REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.

LAT...LON 2966 9715 2950 9724 2890 9673 2927 9596

$$
000 
WGUS74 KEWX 151111
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
610 AM CDT SUN JUL 15 2007

TXC285-151120-
LAVACA TX-
610 AM CDT SUN JUL 15 2007

...THE FLASH FLOOD WARNING WILL EXPIRE AT 615 AM CDT FOR LAVACA
COUNTY...

THE HEAVY RAINS HAVE ENDED OVER LAVACA COUNTY.  THEREFORE THE FLASH 
FLOOD WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 2966 9715 2950 9724 2890 9673 2927 9596

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 14, 11:33 PM CDT, 3 hours 48 minutes earlier.

Area forecast discussion, Jul 14, 11:33 PM CDT, 3 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1133 PM CDT SAT JUL 14 2007

.AVIATION...
5 THSD TO 10 THSD SCT OCNLLY BKN WITH ISOLATED SHRA AND TSRA
ALONG AND EAST OF A KAQO TO NEAR KSAT TO NEAR KPEZ LINE THRU
09Z. CIGS FORMING AROUND 2 THSD TO 3 THSD BKN AFTER 09Z WITH
ISOLATED SHRA BECOMING 3 THSD TO 5 THSD SCT TO BKN AFTER 15Z.
WDLY SCT SHRA AND TSRA WILL FORM AGAIN AROUND AND AFTER 17Z.

&&

.PREV DISCUSSION... /ISSUED 814 PM CDT SAT JUL 14 2007/

DISCUSSION...
CONVECTIVE ACTIVITY HAS BEGUN TO WANE ACROSS THE RIO GRANDE
PLAINS. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL
CONTINUE TO DEVELOP ALONG THE ESCARPMENT AND EASTERN HALF OF THE
CWA THROUGH THE EVENING HOURS. IN ADDITION, RAPID COOLING BEHIND THE
STORMS HAS ALLOWED TEMPS OUT WEST TO PLUMMET. HAVE TWEAKED MIN
TEMPS DOWN A FEW DEGREES ACROSS THE RIO GRANDE PLAINS TO ACCOUNT
FOR THIS. HAVE ALSO ADJUSTED NEAR-TERM POPS, DEWPOINT TEMPS AND
SKY GRIDS TO REFLECT CURRENT TRENDS. OTHERWISE, PREVIOUS FORECAST
IS ON TRACK AND NO OTHER ADJUSTMENTS ARE NECESSARY.

PREV DISCUSSION... /ISSUED 628 PM CDT SAT JUL 14 2007/

AVIATION...
5 THSD TO 10 THSD SCT WITH SCT TO BKN CLOUDS ABOVE 10 THSD
FT IS FORECAST THRU 06Z WITH WDLY SCT TSRA WEST OF A KJCT
TO KCOT LINE.  CONDITIONS ARE EXPECTED TO BECOME SCATTERED
CLOUDS ABOVE 10 THSD FT AFT 06Z TO 4 THSD TO 6 THSD SCT WITH
SCT TO BKN CLOUDS ABOVE 10 THSD FT AFTER 16Z.  WIDELY SCT
TSRA IS EXPECTED TO DEVELOP AFTER 19Z.

PREV DISCUSSION... /ISSUED 403 PM CDT SAT JUL 14 2007/

DISCUSSION...
THE FOCUS FOR RAINFALL IS SLOWLY SHIFTING SOUTHWARD LATE THIS
AFTERNOON. SOME LIGHT TRAINING IS OCCURRING WHICH HAS PROMPTED A
FEW FLOOD ADVISORIES, AND A FORECAST FOR ENHANCED RAIN CHANCES
ALONG AND SOUTH OF THE BALCONES ESCARPMENT FOR THIS EVENING.
EXPECT MOST OF THE ACTIVITY TO WEAKEN AFTER SUNSET, BUT A FEW
ELEVATED CELLS COULD OCCUR IN THE UNSTABLE AIR ALOFT ACROSS ALL OF
SC TX TONIGHT THROUGH MONDAY. A SLIGHTLY HIGHER CHANCE OF RAIN
WILL EXIST THROUGH THIS PERIOD OVER THE COASTAL PLAINS, RESULTING
FROM THE UPPER TROUGH AXIS STALLING OVER SE TX AND LA. MODEL
CONSENSUS SHOWS THIS TROUGH AXIS SHIFTING BACK TO THE WEST AND
MOVING ACROSS SOUTH TX TUESDAY THROUGH FRIDAY TO ENHANCE RAIN
CHANCES. THE THREAT FOR HEAVY RAINS COULD BE ENHANCED DURING THIS
PERIOD SINCE THE MOIST LAYER SHOULD BECOME DEEPER MODELS KEEP THE
HIGHER RAIN TOTALS OVER OUR SOUTHERN COUNTIES, BUT THE LOOSE
DEFINITION OF THE AXIS COULD MEAN A CHANGE FOR THE WORSE IF TRENDS
CONTINUE TO REDUCE THE SPEED OF THE WESTWARD MOTION OF THE UPPER
TROUGH. FOR NOW, WILL CONTINUE TO FOLLOW THE GFS LOOSELY, WITH
SLIGHT DOWNWARD ADJUSTMENTS OF THE HIGHER POPS.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              71  93  71  94  72 /  20  20  20  20  20
AUSTIN BERGSTROM INTL AIRPORT  69  94  67  93  69 /  20  20  20  20  20
DEL RIO INTL AIRPORT           70  98  74  99  75 /  10  -   -   10  -
SAN ANTONIO INTL AIRPORT       74  93  72  93  72 /  30  20  20  20  20

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

25/08
Hazardous weather outlook, Jul 14, 4:53 AM CDT, 22 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
453 AM CDT SAT JUL 14 2007

TXZ171>173-183>194-202>209-217>225-228-151000-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
453 AM CDT SAT JUL 14 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...
LOCALLY HEAVY RAINFALL IS POSSIBLE OVER THE EASTERN PORTIONS OF
THE HILL COUNTRY AND SOUTH CENTRAL TEXAS. A FEW OF THE STORMS
COULD PRODUCE STRONG WINDS AND HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
MULTIPLE RAIN EVENTS THROUGH FRIDAY WILL RESULT IN LOCALLY HEAVY
RAINS SUNDAY THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Local storm report, Jul 15, 2:01 AM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
201 AM CDT SUN JUL 15 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0155 AM     HEAVY RAIN       7 WNW SEGUIN            29.62N 98.08W
07/15/2007  M1.31 INCH       GUADALUPE          TX   UTILITY COMPANY

            ONE HOUR RAINFALL TOTAL FROM GBRA GAUGE

0155 AM     HEAVY RAIN       4 E NEW BRAUNFELS       29.70N 98.05W
07/15/2007  M0.88 INCH       GUADALUPE          TX   NWS EMPLOYEE

            1 HOUR RAINFALL TOTAL AT NWS OFFICE

&&

WR

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 15, 1:00 AM CDTFlash Flood WarningEWXCaldwell, Gonzales, Guadalupe3 hr
Jul 15, 1:00 AM CDTFlash Flood WarningEWXCaldwell, Comal, Gonzales, Guadalupe3 hr
Jul 15, 1:31 AM CDTFlash Flood WarningEWXFayette, Lee3 hr
Jul 15, 2:13 AM CDTFlash Flood WarningEWXBexar3 hr
Jul 15, 3:41 AM CDTFlash Flood WarningEWXGonzales2 hr
Jul 15, 3:52 AM CDTFlash Flood WarningEWXDeWitt113 min
Jul 15, 4:14 AM CDTFlash Flood WarningEWXMedina2 hr
Jul 15, 5:38 AM CDTFlash Flood WarningEWXGonzales67 min
Jul 15, 5:44 AM CDTFlash Flood WarningEWXDeWitt2 hr

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.